Alert archive / Arizona / Frost Advisories in 2008

Frost Advisory 2, NWS Tucson, AZ

December 18, 2008

NWS Tucson, AZ issued this frost advisory at Dec 18, 2008, 1:56 PM MST. It took effect at Dec 19, 2008, 2:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2008, 1:56 PM MST (20:56 UTC)
In effect from
Dec 19, 2008, 2:00 AM MST
Expired
Dec 19, 2008, 9:00 AM MST
In force
7 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 182056
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
156 PM MST THU DEC 18 2008

AZZ029-032-033-191600-
/O.NEW.KTWC.FR.Y.0002.081219T0900Z-081219T1600Z/
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-
156 PM MST THU DEC 18 2008

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY. 

CLEARING SKIES AND MUCH COLDER TEMPERATURES TONIGHT WITH LOWS IN
THE LOWER TO MIDDLE 30S WILL COMBINE WITH ABUNDANT LOWER LEVEL
MOISTURE TO RESULT IN AREAS OF FROST AND FOG LATE TONIGHT AND
EARLY FRIDAY MORNING. THE MOST PRONE AREAS TO SEE FROST AND
PERHAPS TEMPERATURES BELOW FREEZING ARE IN LOW LYING AREAS SUCH AS
WASHES AND OUTLYING AREAS.

A FROST ADVISORY MEANS THAT FROST IS LIKELY.
UNTREATED ROADS... BRIDGES...AND OVERPASSES MAY BECOME SLICK AND
HAZARDOUS. BLACK ICE IS VIRTUALLY INVISIBLE ON A ROAD SURFACE. USE
EXTREME CAUTION AND ALLOW PLENTY OF STOPPING DISTANCE. SENSITIVE
OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
3 follow-up statements
000 
WWUS75 KTWC 190424
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
924 PM MST THU DEC 18 2008

AZZ029-032-033-191230-
/O.CON.KTWC.FR.Y.0002.081219T0900Z-081219T1600Z/
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-
924 PM MST THU DEC 18 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MST
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY. 

CLEARING SKIES AND MUCH COLDER TEMPERATURES TONIGHT WITH LOWS IN
THE LOWER TO MIDDLE 30S WILL COMBINE WITH LOWER LEVEL MOISTURE TO
RESULT IN AREAS OF FROST AND FOG LATE TONIGHT AND EARLY FRIDAY
MORNING. THE MOST PRONE AREAS TO SEE FROST AND PERHAPS
TEMPERATURES BELOW FREEZING ARE IN LOW LYING AREAS SUCH AS WASHES
AND OUTLYING AREAS.

A FROST ADVISORY MEANS THAT FROST IS LIKELY. UNTREATED ROADS...
BRIDGES...AND OVERPASSES MAY BECOME SLICK AND HAZARDOUS. BLACK ICE
IS VIRTUALLY INVISIBLE ON A ROAD SURFACE. USE EXTREME CAUTION AND
ALLOW PLENTY OF STOPPING DISTANCE. SENSITIVE OUTDOOR PLANTS MAY BE
KILLED IF LEFT UNCOVERED.

$$
000 
WWUS75 KTWC 190930
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
230 AM MST FRI DEC 19 2008

AZZ029-032-033-191600-
/O.CON.KTWC.FR.Y.0002.000000T0000Z-081219T1600Z/
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-
230 AM MST FRI DEC 19 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. 

COLD TEMPERATURES EARLY THIS MORNING WITH LOWS IN THE LOWER TO
MIDDLE 30S WILL COMBINE WITH LOWER LEVEL MOISTURE TO RESULT IN
AREAS OF FROST THIS MORNING. ALTHOUGH A BATCH OF THIN HIGH CLOUDS
FILTERING INTO SOUTHEAST ARIZONA WILL PROHIBIT WIDESPREAD FROST
FROM FORMING...AREAS OF FROST ARE STILL LIKELY. AREAS MOST PRONE
TO FROST AND PERHAPS TEMPERATURES BELOW FREEZING ARE LOW LYING
AREAS SUCH AS WASHES AND OUTLYING AREAS. 

A FROST ADVISORY MEANS THAT FROST IS LIKELY. UNTREATED ROADS...
BRIDGES...AND OVERPASSES MAY BECOME SLICK AND HAZARDOUS. BLACK
ICE IS VIRTUALLY INVISIBLE ON A ROAD SURFACE. USE EXTREME CAUTION
AND ALLOW PLENTY OF STOPPING DISTANCE. SENSITIVE OUTDOOR PLANTS
MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS75 KTWC 191538
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
838 AM MST FRI DEC 19 2008

AZZ029-032-033-191645-
/O.EXP.KTWC.FR.Y.0002.000000T0000Z-081219T1600Z/
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-
838 AM MST FRI DEC 19 2008

...FROST ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING. 

TEMPERATURES HAVE WARMED TO NEAR 40 DEGREES ON THEIR WAY TO HIGHS IN
THE 50S AND 60S THIS AFTERNOON. THEREFORE THE FROST ADVISORY WILL
BE ALLOWED TO EXPIRE.

$$

KD

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this frost advisory went out at Dec 18, 10:48 AM MST, 3 hours 8 minutes earlier.

Area forecast discussion, Dec 18, 10:48 AM MST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
1048 AM MST THU DEC 18 2008

.SYNOPSIS...A STORM SYSTEM OVER SOUTHERN CALIFORNIA WILL MOVE EAST
ACROSS ARIZONA TODAY. THIS SYSTEM WILL BRING PERIODS OF VALLEY RAIN
AND NUMEROUS MOUNTAIN SNOW SHOWERS ALONG WITH GUSTY WINDS AND MUCH
COOLER TEMPERATURES. DRIER AND WARMER THIS WEEKEND.

&&

.UPDATE...CONDTIONS HAVE DRAMATICALLY IMPROVED ACROSS MUCH OF THE
FORECAST AREA WITH THE EXCEPTION OF NORTHERN GRAHAM AND NORTHERN
GREENLEE COUNTIES. AS A RESULT...THE WINTER STORM WARNING HAS BEEN
CANCELLED FOR EASTERN PIMA...SANTA CRUZ AND COCHISE COUNTIES. ONLY A
SLIGHT CHANCE OF SHOWERS IS EXPECTED ACROSS THESE AREAS THIS
AFTERNOON WITH LITTLE ADDITIONAL SNOWFALL ABOVE 6000 FEET.

&&

.DISCUSSION...UPPER LEVEL TROUGH COMING THROUGH SOUTHEAST ARIZONA
RIGHT ON SCHEDULE THIS MORNING WITH WIDESPREAD SHOWER ACTIVITY PER
LATEST KEMX RADAR IMAGERY FROM TUCSON EASTWARD. WEST OF TUCSON THERE
IS A FINAL BAND OF SHOWERS JUST AHEAD OF THE TROUGH AXIS ACROSS
CENTRAL PIMA COUNTY THAT IS PUSHING EASTWARD. RAINFALL AMOUNTS SO
FAR HAVE RANGED FROM A FEW HUNDRETHS OF AN INCH TO A COUPLE OF
TENTHS OF AN INCH IN VALLEY LOCATIONS WITH A THIRD OF AN INCH TO
LOCALLY OVER AN INCH IN THE UPSLOPE FAVORED AREAS BELOW 6000 FEET IN
THE MOUNTAINS.

AS FAR AS THE SHORT TERM FORECAST IS CONCERNED...SHOWER ACTIVITY
WILL GRADUALLY TAPER OFF FROM WEST TO EAST THROUGHOUT THE DAY.
CURRENT THINKING IS THAT MOST OF THE SHOWER ACTIVITY WILL BE OVER IN
THE TUCSON AREA BY EARLY AFTERNOON AND BY EARLY EVENING ACROSS FAR
EASTERN AREAS NEAR THE NEW MEXICO BORDER INCLUDING THE WHITE
MOUNTAINS. MIDNIGHT SHIFT UPGRADED THE REST OF THE AREA TO WINTER
STORM WARNING ABOVE 6000 FEET INCLUDING EASTERN PIMA COUNTY...SANTA
CRUZ AND COCHISE COUNTY. BASED ON CURRENT RADAR IMAGERY AND
OBSERVATIONS THAT CONTINUES TO LOOK GOOD. FOR THE AFTERNOON PACKAGE
WE MIGHT BE ABLE TO DROP SOME OF THE ZONES FROM THE WARNING A BIT
EARLY BUT WILL CONTINUE TO MONITOR TRENDS. WITH THE ABUNDANT
CLOUDINESS AND MUCH COOLER AIRMASS TEMPERATURES WILL STRUGGLE TO
WARM TODAY AS WELL. THE NEXT CONCERN WILL BE FOR TONIGHT AS PLENTY
OF LOWER LEVEL MOISTURE WILL REMAIN WITH CLEARING SKIES. FREEZING OR
NEAR FREEZING TEMPERATURES ALONG WITH FROST AND POSSIBLY FOG ARE
EXPECTED TO BECOME AN ISSUE FOR SOME LOCATIONS. WILL CLOSELY EXAMINE
THIS FOR THE AFTERNOON PACKAGE.

&&

.AVIATION...SHOWERS WILL CONTINUE THIS AM IN SE AZ EAST OF THE NORTH
SOUTH INTERSTATE CORRIDOR WITH OCNL MVFR CIGS IN THE SOUTH AND IFR
CIGS AND VSBYS IN SNOW SHOWERS OVER MTN TOPS.  PRECIP SHOULD TAPER
OFF FROM SW TO NE THIS AFTERNOON AND END BY EVENING WITH VFR
CONDITIONS PREVALENT. WIND GUSTS OF 35 KTS ARE POSSIBLE INTO EARLY
AFTERNOON AT LOW ELEVATIONS WITH HIGHER GUSTS OVER MTS.
PATCHY MVFR TO IFR VSBYS ARE POSSIBLE OVERNIGHT ESPECIALLY FROM TUS
NORTH AND EAST. AVIATION DISCUSSION NOT AMENDED FOR TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
     WINTER STORM WARNING AZZ019-030 IN EFFECT UNTIL 5 PM MST
     ABOVE 5000 FEET.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Dec 18, 10:54 AM MST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1054 AM MST THU DEC 18 2008

AZZ019-030-190000-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
1054 AM MST THU DEC 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON ABOVE 5000 FEET...

.DAY ONE...TODAY AND TONIGHT

SIGNIFICANT SNOW ACCUMULATIONS WILL CONTINUE ACROSS THE MOUNTAINS
OF GRAHAM AND GREENLEE COUNTY THIS AFTERNOON...WITH SOUTHWEST
FACING SLOPES AND MOUNTAIN TOPS THE MOST FAVORED AREAS. IN
ADDITION...GUSTY WINDS MAY CREATE BLOWING AND DRIFTING SNOW IN
THESE AREAS. SEE THE WINTER WEATHER MESSAGE FOR DETAILS
CONCERNING THIS WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-031>035-190000-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
1054 AM MST THU DEC 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG MAY FORM TONIGHT OVER AREAS THAT RECEIVED SIGNIFICANT
PRECIPITATION WEDNESDAY NIGHT INTO THIS MORNING. TEMPERATURES MAY
BE COLD ENOUGH OVERNIGHT TO RESULT IN FROST FORMATION ON BRIDGES
AND OVERPASSES IN LOW LYING AREAS OF SOUTHEAST PINAL COUNTY AND CENTRAL
AND EASTERN SECTIONS OF PIMA COUNTIES...INCLUDING THE TUCSON METRO
AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 11:57 PM MSTWinter Storm WarningTWC14 hr

Nearby

Frost Advisories in Arizona, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.